Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 10, NWS Cheyenne, WY

May 24, 2016Box Butte County, Cheyenne County, Morrill County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at May 24, 2016, 6:18 PM MDT for Box Butte County, Cheyenne County, Morrill County, Nebraska. It was in force for 42 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2016, 6:18 PM MDT (00:18 UTC)
Expired
May 24, 2016, 7:00 PM MDT
In force
42 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Box Butte County, NE, Cheyenne County, NE, Morrill County, NE

The radar

The Cheyenne radar (KCYS), 177 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 6:30 PM MDTHAIL 0.55 N Bridgeport, NE
May 24, 6:40 PM MDTHAIL 0.56 Se Gurley, NE50 MPH WIND GUST
May 24, 6:57 PM MDTHAIL 0.25Lodgepole, NEHEAVY RAIN AND 20 MPH WINDS
May 24, 7:04 PM MDTHAIL 0.2513 E Dalton, NEMODERATE RAIN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2016-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2016-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1159 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1520 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

868 
WUUS55 KCYS 250018
SVRCYS
NEC013-033-123-250100-
/O.NEW.KCYS.SV.W.0010.160525T0018Z-160525T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
618 PM MDT TUE MAY 24 2016

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...
  MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 700 PM MDT

* AT 617 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES NORTH OF ANGORA TO 8 MILES SOUTHEAST OF
  SIDNEY AIRPORT...MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ALLIANCE...SIDNEY...BRIDGEPORT...LODGEPOLE...DALTON...GURLEY...THE
  INTERSECTION OF HIGHWAY 385 AND 92...BRIDGEPORT STATE RECREATION
  AREA...ANGORA...LORENZO...NORTHPORT...COLTON...THE INTERSECTION OF
  HIGHWAY 385 AND L62...SIDNEY AIRPORT...BEREA...SUNOL...ALLIANCE
  AIRPORT...KILPATRICK LAKE...COURT HOUSE AND JAIL ROCKS AND BROWNSON.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 42 AND
77.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4102 10327 4213 10331 4228 10275 4210 10274
      4209 10271 4201 10270 4200 10267 4179 10268
      4174 10266 4174 10264 4142 10264 4139 10261
      4100 10262
TIME...MOT...LOC 0017Z 243DEG 30KT 4197 10309 4103 10286 

HAIL...1.00IN
WIND...60MPH
 
$$

HAMMER
1 follow-up statement
834 
WWUS55 KCYS 250043
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
643 PM MDT TUE MAY 24 2016

NEC013-033-123-250100-
/O.CON.KCYS.SV.W.0010.000000T0000Z-160525T0100Z/
CHEYENNE NE-MORRILL NE-BOX BUTTE NE-
643 PM MDT TUE MAY 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR EASTERN CHEYENNE...MORRILL AND SOUTHERN BOX BUTTE COUNTIES...

AT 642 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A BROKEN
LINE EXTENDING FROM 8 MILES SOUTHWEST OF BEREA TO NEAR
LODGEPOLE...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ALLIANCE...SIDNEY...BRIDGEPORT...LODGEPOLE...DALTON...GURLEY...THE
INTERSECTION OF HIGHWAY 385 AND 92...BRIDGEPORT STATE RECREATION AREA...
ANGORA...NORTHPORT...COLTON...THE INTERSECTION OF HIGHWAY 385 AND L62...
BEREA...SUNOL...ALLIANCE AIRPORT...KILPATRICK LAKE...COURT HOUSE AND JAIL
ROCKS AND BROADWATER.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 60 AND
77.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4102 10293 4137 10303 4155 10329 4213 10331
      4228 10275 4210 10274 4209 10271 4201 10270
      4200 10267 4179 10268 4174 10266 4174 10264
      4142 10264 4139 10261 4100 10262
TIME...MOT...LOC 0042Z 252DEG 27KT 4208 10306 4109 10266 

HAIL...1.00IN
WIND...60MPH
 
$$

HAMMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:05 PM MDT, 13 minutes earlier.

Area forecast discussion, May 24, 6:05 PM MDT, 13 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
605 PM MDT TUE MAY 24 2016

.UPDATE...
Issued at 1006 AM MDT Tue May 24 2016

Ongoing forecast looks to be in good shape. did pull severe
thunderstorm wording back west a little bit more to include
Cheyenne. Current SPC Mesoanalyst page showing a slight cap still
right along the east slopes of the Laramie Range that breaks
around 17Z. Latest EMCWRF shows convection beginning shortly after
that time. Could be looking at severe thunderstorms initiating
around 20-21Z along the I-25 corridor (Chugwater) with storms
congealing into a possible squall line late afternoon into the
central and northern Panhandle towards 00Z.

&&

.SHORT TERM...(Today through Thursday)
Issued at 145 AM MDT Tue May 24 2016

The main concern with this portion of the forecast is where the
convection will initiate today and where the best chance of severe
storms will be.

Today-Tonight:
Latest water vapor loop continues to show 60 to 70 kt of jet energy
moving out of the southwest with broad scale upper level diffluence
developing over the Rockies. It appears the leading edge of the
potential vorticity anomaly (pva) is in Northern Utah. The main
challenge for today will be where this pva ends up this afternoon
and where the convection will initiate. Latest NAM solution is
showing this anomaly affecting the northern Laramie Range early
this afternoon. Interestingly enough the experimental HRRR/local
WRF solutions are showing the initial development of the
convection this afternoon taking place in the northern Laramie
Range as well around 18-19z. If this ends up panning out, then we
may have an early threat for strong to severe storms further north
around Lusk and the Northern Panhandle. However, I am not as
confident that the low level moisture will get that far north with
these storms possibly having higher bases. However, the low level
shear (0-1km) is around 20 to 25kts at Chadron near a boundary
which may favor some brief high based tornados. However, the main
threat still appears to be large hail and damaging wind.

Further south, it is a matter of timing of when the second piece
of pva moves into northern Colorado and southern Wyoming. The
local WRF/HRRR are both showing convection developing by 21z.
These storms will certainly have more moisture to work with which
will tend to favor lower cloud bases especially in the southern
Panhandle. Effective bulk shear values will generally range from 45
to 50 kt, which will also favor rotating updrafts. A couple of
these storms may also have a threat of becoming supercellular with
even a possible brief tornado.

Most of this convection should move northeast at 30 to 35 mph, but
the right moving supercells will generally move east at 30-40 mph.

All of this convection may merge into a broken squall line between
00z-03z, but most of it should exit the forecast area by around
03z.

Tuesday night-Thursday:
We are a bit worried about some gusty winds following the line of
convection this evening. Models are showing good downward vertical
motion which may allow for some good mixing before sunset. Beyond
Tuesday night more upper level energy is progged to dive southeast
from Montana on Wednesday. Ahead of this upper level energy we will
see good downslope flow which will favor rather mild temperatures
before the next wave moves through the Rockies on Thursday and
brings cooler and wetter conditions.

.LONG TERM...(Thursday night through Monday)
Issued at 330 AM MDT Tue May 24 2016

The medium range models have been consistent with the timing and
track of the upper low affecting the central Rockies and plains
Thursday night and Friday. This system will widespread showers and
thunderstorms, with snow showers as snow levels drop to 9000 feet.
Refer to the Hydrology section for details on precipitation amounts.
It will be cooler than normal with highs in the 60s to near 70,
with 40s and 50s for the high country.

Precipitation coverage decreases somewhat this weekend and early
next week as a short wave ridge develops along the Front Range
ahead of the next upper trough moving into the Northwest CONUS.
The best chances for convection will focus over the higher terrain,
with more isolated coverage across the plains. The southwest flow
aloft between a upper ridge over the central CONUS and upper trough
axis to over the Northwest CONUS will allow temperatures to warm
to seasonal normals with highs in the mid 60s-mid 70s, and mid
50s-mid 60s for the high country.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 553 PM MDT Tue May 24 2016

The main concern this evening is the line of convection moving
through the KSNY taf site. This convection has maintained its
strength during the last couple of hours, but has remained below
severe limits. May see some gusty winds up to 35kts with small
hail in this cluster of storms. This cluster of storms may affect
the KAIA taf site as well during the next couple of hours as well,
but should not be as impactful as KSNY. The other cluster of
storms just west of KCDR may affect that taf site as well during
the next couple of hours. Could see some small hail and gusty
winds to 30 to 40 mph with this cluster as well. After this
cluster of convection exits the area...clearing skies are expected
during the remainder of the evening with gusty west winds tomorrow
at speeds of 20 to 30 mph.

&&

.FIRE WEATHER...
Issued at 145 AM MDT Tue May 24 2016

Fire weather concerns will be minimal during the next several days
due to chances of precipitation through the period and mostly wet
fuels from greenup.

&&

.HYDROLOGY...
Issued at 300 AM MDT Tue May 24 2016

Cool temperatures will persist through the end of the week with
morning lows in the upper 20s-lower 30s and and afternoon highs
in the mid 40s-lower 50s for the mountains. These cool temperatures
should slow the snowmelt into the streams and tributaries of the
Upper North Platte and Laramie rivers. A low pressure system will
be moving across the central Rockies Thursday and Friday, with the
potential for widespread precipitation on the order of a quarter
to half inch. Locally higher amounts will be possible with
thunderstorms. The southeast Wyoming mountains may receive one to
three inches of snow, especially above 9000 feet. Will continue to
monitor the impacts of rain on snow on area rivers, creeks and streams
this weekend.

&&

.CYS Watches/Warnings/Advisories...
WY...None.
NE...None.
&&

UPDATE...GCC
SHORT TERM...REC
LONG TERM...MAJ
AVIATION...REC
FIRE WEATHER...REC
HYDROLOGY...MAJ
Hazardous weather outlook, May 24, 10:24 AM MDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1024 AM MDT TUE MAY 24 2016

NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119-
251630-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
1024 AM MDT TUE MAY 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PANHANDLE
NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
ACROSS AREAS EAST OF INTERSTATE 25. THE PRIMARY HAZARDS WILL BE
LARGE HAIL...POSSIBLY IN EXCESS OF 2 INCHES IN DIAMETER...AND
DAMAGING WINDS. A COUPLE OF TORNADOES ARE NOT OUT OF THE QUESTION.

SOUTHEAST WYOMING STREAMS AND RIVERS WILL CONTINUE TO RUN HIGH FOR
THE NEXT SEVERAL DAYS. COOLER TEMPERATURES ABOVE 9000 FEET WILL
SLOW THE RATE OF SNOWMELT. THOSE WITH OUTDOOR INTERESTS IN THE
MOUNTAINS THIS WEEK NEED TO BE FLOOD AWARE AND BE ALERT FOR RAPID
WATER RISES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH
THE REST OF THE WEEK. SEVERE WEATHER POTENTIAL RETURNS TO
PORTIONS OF SOUTHEAST WYOMING AND THE CENTRAL AND SOUTHERN
NEBRASKA PANHANDLE AGAIN ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED ALONG AND EAST OF INTERSTATE
25 IN SOUTHEAST WYOMING AFTER 12 PM TODAY...AND OVER THE WESTERN
NEBRASKA PANHANDLE AFTER 3 PM.

WYZ104-105-109>115-251630-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
1024 AM MDT TUE MAY 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS WILL BE POSSIBLE MAINLY NEAR THE MOUNTAINS
THIS AFTERNOON AND EVENING. SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE
POSSIBLE EACH DAY.

SOUTHEAST WYOMING STREAMS AND RIVERS WILL CONTINUE TO RUN HIGH
FOR THE NEXT SEVERAL DAYS. COOLER TEMPERATURES ABOVE 9000 FEET
WILL SLOW THE RATE OF SNOWMELT. THOSE WITH OUTDOOR INTERESTS IN
THE MOUNTAINS THIS WEEK NEED TO BE FLOOD AWARE AND BE ALERT FOR
RAPID WATER RISES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

In the hours before

Local storm report, May 24, 5:07 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
507 PM MDT TUE MAY 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HAIL             8 SW WHEATLAND          41.97N 105.07W
05/24/2016  E0.50 INCH       PLATTE             WY   PUBLIC

&&

BCHAPMAN
Local storm report, May 24, 5:13 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
513 PM MDT TUE MAY 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             WHEATLAND               42.05N 104.96W
05/24/2016  E0.25 INCH       PLATTE             WY   TRAINED SPOTTER

&&

BCHAPMAN
Special weather statement, May 24, 5:20 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
520 PM MDT TUE MAY 24 2016

WYZ106>108-250000-
GOSHEN COUNTY WY-EAST PLATTE COUNTY WY-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-
520 PM MDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GOSHEN AND EAST
CENTRAL PLATTE COUNTIES UNTIL 600 PM MDT...

AT 519 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CHUGCREEK...OR NEAR WHEATLAND...MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WHEATLAND...GUERNSEY...LINGLE...FORT LARAMIE...CHUGCREEK...GRAYROCKS
RESERVOIR...FORT LARAMIE NATIONAL HISTORIC SITE...LAKEVIEW NORTH...
GUERNSEY CAMPGROUND...Y-O RANCH AND HARTVILLE.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 86 AND
91.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4198 10491 4221 10504 4253 10453 4202 10428
TIME...MOT...LOC 2319Z 243DEG 28KT 4210 10488

HAMMER
Local storm report, May 24, 5:22 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
522 PM MDT TUE MAY 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     HAIL             WHEATLAND               42.05N 104.96W
05/24/2016  M0.25 INCH       PLATTE             WY   TRAINED SPOTTER

            PEA TO NICKEL SIZED HAIL

&&

BCHAPMAN
Special weather statement, May 24, 5:50 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
550 PM MDT TUE MAY 24 2016

NEZ021-055-250015-
MORRILL NE-CHEYENNE NE-
550 PM MDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR CHEYENNE AND SOUTHEASTERN MORRILL
COUNTIES UNTIL 615 PM MDT...

AT 550 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR POTTER TO STERLING...
AND MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SIDNEY...POTTER...LODGEPOLE...DALTON...GURLEY...SIDNEY AIRPORT...SUNOL...
LORENZO...COLTON AND BROWNSON.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 40 AND
77.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4100 10262 4100 10328 4122 10331 4164 10264
      4142 10264 4139 10261
TIME...MOT...LOC 2350Z 223DEG 28KT 4118 10327 4067 10322

HAMMER
Special weather statement, May 24, 6:01 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
601 PM MDT TUE MAY 24 2016

WYZ103-106-107-250045-
NORTH LARAMIE RANGE WY-EAST PLATTE COUNTY WY-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-
601 PM MDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PLATTE AND
NORTHEASTERN ALBANY COUNTIES UNTIL 645 PM MDT...

AT 601 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18
MILES SOUTHWEST OF BORDEAUX...OR 22 MILES SOUTHWEST OF WHEATLAND...
MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WHEATLAND...BORDEAUX...WESTVIEW CIRCLE AND Y-O RANCH.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 71 AND
78.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4172 10527 4184 10544 4216 10512 4197 10486
TIME...MOT...LOC 0001Z 223DEG 26KT 4183 10528

HAMMER

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 6:59 PM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill18 min
May 24, 7:06 PM MDTSpecial Weather StatementCYSDawes24 min
May 25, 1:11 PM MDTSpecial Weather StatementCYSDawes34 min
May 25, 3:28 PM MDTSpecial Weather StatementCYSCheyenne47 min
May 25, 4:14 PM MDTSpecial Weather StatementCYSCheyenne31 min
May 25, 5:07 PM MDTSpecial Weather StatementCYSKimball23 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.